Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 27, 2004, 4:35 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 27, 2004, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 220 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 272136 FFWMAF TXC043-280030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 730 PM CDT * AT 433 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM NEAR ALPINE...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ALPINE AND ALTUDA... FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. LOCAL LAW ENFORCEMENT HAS CLOSED SOME SECONDARY ROADS NEAR THE CITY OF ALPINE DUE TO RECENT LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3049 10363 3032 10378 3017 10358 3036 10334 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:25 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 1:25 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT SUN JUN 27 2004 .SHORT TERM... DEEP MSTR REMAINS IN PLACE FROM SRN NM INTO W TX WITH M40S DWPNTS BACK INTO WRN NM. 7H ANALYSIS OF DWPNT DEPRESSION INDICATES MID LEVEL MST AXIS EXTENDS FROM PANHANDLE SWD INTO FAR W TX WHILE MCV LIFTS NE INTO NE CWFA. OTHERWISE MID LEVEL RIDGE AXIS IS STILL WELL W WITH NW FLOW ALOFT IN PLACE ACRS RGN. MID LEVEL FLOW STRENGTHENS THIS PM AS SHRTWV ENERGY RIDES DOWN ERN NM PLAINS INTO W TX TONIGHT. UPPER FLOW IS DIVERGENT WHILE LOW LEVEL FLOW IS CONVERGENT PROVIDING A GENERAL NET UPWARD DISPLACEMENT OF AIR...MORE-SO WHEN COMBINED WITH UPSLOPE AND 7H-5H LR/ OF 7.5-8 C/KM. AS SUCH TSTMS EXPECTED TO DEVELOP THIS AFTERNOON IN THE W. 0-6KM BULK SHEAR INCREASES TO AROUND 30KTS BY 00Z WITH FCST SOUNDINGS SUGGESTING A SHALLOW INVERTED V CHARACTER. ISOLD SEVERE REPORTS POSSIBLE WITH WELL DEVELOPED MULTICELL STORMS. STORMS FROM GDP/S NWD WILL HAVE GOOD CHANCE TO ORGANIZE INTO MCS TONIGHT. COLD FRONT WILL BE PUSHING S THRU THE SP OVERNIGHT. EXPECT THAT MCS WOULD TRY TO FEED E-SE ALONG/INVOF BOUNDARY. ETA SUGGEST WEAK/STRONGLY BACKED LOW LEVEL JET INTO WRN PB/SE NM TONIGHT THUS HIEST POPS THERE. HEAVY RAINS HAVE OCCURRED ACRS NWRN AREA LAST FEW NIGHTS AND WITH ADDITIONAL RN TONIGHT COULD BE SOME FLOODING PROBLEMS. ATTM NOT EXPECTING WIDESPREAD PROBLEMS AND THEREFORE WILL NOT ISSUE A FLASH FLOOD WATCH...INSTEAD WILL MENTION STORMS WITH HEAVY RN IN ZFP/GRIDS AND MENTION FLOODING IN HWO. STORMS THAT FORM IN THE E-S CWFA THIS PM EXPECTED TO DISSIPATE WITH LOSS OF HEATING. OTHERWISE M60S TEMPS EXPECTED AGAIN. .LONG TERM... MID-LEVEL RIDGE LOOKS TO REMAIN IN PLACE FOR THE MOST PART OVER THE FORECAST AREA THROUGH THE FORECAST PERIOD. IT WILL SHIFT SLIGHTLY EAST WITH TIME AND EVENTUALLY THE AXIS OF THE RIDGE WILL MAKE ITS WAY INTO OUR EASTERN CWA. A SHORTWAVE IN THE NORTHERN GREAT LAKES REGION WILL MOVE THROUGH THE GREAT LAKES TONIGHT AND TOMORROW. BEHIND THE SHORTWAVE SURFACE RIDGING WILL PUSH A COLD FRONT/OUTFLOW BOUNDARY INTO THE AREA ON MONDAY. THIS FOCUS COMBINED WITH NORMAL DIURNAL CONVECTION OVER THE NM MOUNTAINS AND NORTHWEST FLOW IN THE MID LEVELS WILL COMBINE TO INCREASE THE CHANCE FOR PRECIPITATION OVER OUR AREA ON MONDAY AND TUESDAY. WE WILL LIKELY HAVE SOME HEAVY RAIN WITH THIS ACTIVITY. AT THIS TIME...MONDAY NIGHT APPEARS TO BE THE FAVORED PERIOD FOR MORE WIDESPREAD ACTIVITY. WE WILL HAVE THE BOUNDARY IN OUR CWA WITH OTHER SMALLER-SCALE BOUNDARIES FROM EARLIER CONVECTION...AND AN INSTABILITY AXIS LAYING SOUTHEAST TO NORTHWEST FROM CENTRAL TX THROUGH THE PERMIAN BASIN TO SOUTHEASTERN NM BY THE AFTERNOON HOURS. HAVE DECREASED HIGHS MONDAY AND TUESDAY FOR EXPECTED CLOUD-COVER AND POSSIBLE PRECIP OVER THE REGION. EVEN IF RAIN DOES NOT CONTINUE THROUGH THE DAY TUESDAY...EXPECT CLOUD-COVER TO LIMIT HEATING AND WILL LOWER HIGHS. WILL KEEP THE CHANCE POPS THROUGH THE MIDDLE PART OF THE WEEK AS WE WILL REMAIN MOIST AND UNSTABLE. WE WILL ALSO HAVE MINOR SHORTWAVES MOVING THROUGH THE RIDGE TO HELP INITIATE CONVECTION...ESPECIALLY OVER THE MOUNTAINS. WILL KEEP AT LEAST ISOLATED CONVECTION IN THE MOUNTAIN AREAS THROUGH NEXT WEEKEND. HAVE TEMPERATURES TRENDING UP IN THE LATTER HALF OF THE FORECAST PERIOD TO NEAR-NORMAL VALUES AS THE RIDGE BUILDS OVER THE CWA AND LESS CLOUD-COVER IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 86 66 83 / 20 30 50 40 CARLSBAD NM 64 86 64 86 / 40 30 30 40 DRYDEN TX 70 89 68 84 / 20 30 50 40 FORT STOCKTON TX 68 89 66 84 / 20 30 50 40 GUADALUPE PASS TX 60 82 61 81 / 30 30 30 30 HOBBS NM 61 84 61 84 / 40 30 40 40 MARFA TX 58 85 57 80 / 20 30 40 40 MIDLAND INTL AIRPORT TX 66 86 66 83 / 20 30 50 40 ODESSA TX 66 86 65 83 / 20 30 50 40 WINK TX 68 92 66 89 / 30 30 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 49/20
Hazardous weather outlook, Jun 27, 1:51 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT SUN JUN 27 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280500- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 151 PM CDT (1251 PM MDT) SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED STORMS ARE EXPECTED ACROSS THE AREA INTO THE LATE NIGHT... ESPECIALLY WEST OF A LINE FROM LAMESA TO VAN HORN. THESE STORMS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH...HEAVY RAIN...AND HAIL. RECENT HEAVY RAINS ACROSS SOUTHEAST NEW MEXICO HAVE INCREASED THE POTENTIAL FOR FLOODING AND FLASH FLOODING. HEAVY RAINS IN THE MOUNTAINS WEST OF EDDY COUNTY TONIGHT COULD ALSO RESULT IN RAPID INCREASES OF ARROYOS DURING THE LATE NIGHT. ISOLATED STORMS ARE ALSO EXPECTED ACROSS THE PERMIAN BASIN INTO THE EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH...BRIEF HEAVY RAIN...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE WESTERN AREAS TONIGHT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:51 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.